Sufferers of the disabling condition of diabetes who use ReliOn insulin syringes should be aware that the U.S. Food and Drug Administration has issued a recall for the syringes due to a labeling error which could result in a fatal overdose.

According to the FDA, the syringes, which are only sold by Wal-Mart and Sam’s Club, could cause patients to receive an overdose of as much as twice the intended amount. This could result in patients becoming hypoglycemic or even dying.

The recall applies to Lot No. 813900 sterile, single-use, disposable, hypodermic ReliOn syringes with permanently affixed hypodermic needles.

Further labeling on the syringes reads “ReliOn 1cc, 31-gauge, 100 units for use with U-100 insulin.”

Between August 1 and October 8, approximately 4,710 boxes containing 471,000 syringes from the recalled lot were distributed by Can-Am Care Corp, the manufacturer.

The nationwide recall was announced by the FDA on November 6, asking that health care professionals and patients check the lot numbers on the syringes before use.

According to the FDA release, the U-100 insulin syringes got mixed up with syringes meant for U-40 insulin during the packaging process.

Be the first to comment!
Post a Comment